Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 137, NWS New Orleans, LA

July 11, 2001East Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 11, 2001, 6:55 PM CDT for East Baton Rouge Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2001, 6:55 PM CDT (23:55 UTC)
Expired
Jul 11, 2001, 7:45 PM CDT
In force
50 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County East Baton Rouge Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 112357
SVRNEW

LAC033-120045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
655 PM CDT WED JUL 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 745 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM JUST EAST OF ZACHARY TO 
5 MILES EAST OF HILLSIDE. THE THUNDERSTORMS WERE MOVING TO THE 
SOUTHWEST AT 25 MPH.

THE CITIES OF BATON ROUGE AND ZACHARY ARE IN THE PATH OF THESE 
STORMS.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SE.VERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 11, 2:00 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CDT WED JUL 11 2001

THE AVN SHOWS THE  500 MILLIBAR HIGH CENTERED OVER SOUTHWEST
OKLAHOMA REMAINING NEARLY STATIONARY THROUGH MONDAY. AN UPPER TROF
ALONG THE ATLANTIC SEABOARD AND INTO THE NORTHEAST GULF OF MEXICO. A
COLD FRONT WILL MOVE ACROSS THE CENTRAL PORTION OF THE AREA BY EARLY
SUNDAY MORNING THEN BEGIN TO DISSIPATE.  IMPULSES ROTATING ACROSS
THE TOP OF THE UPPER WILL AID THE DEVELOPMENT OF CONVECTION ACROSS
THE AREA THROUGH MOST OF THE PERIOD. TEMPERATURES SHOULD BEGIN TO
MODERATE AS CLOUDINESS INCREASES AND THE ATMOSPHERE IS INFLUENCED BY
RAIN COOLED AIR. WILL LIKELY SEE AN INCREASE IN CONVECTION EARLY
THURSDAY MORNING IN THE NORTHERN PORTION OF THE AREA AS AN IMPULSE
DROPS SOUTHEAST OUT OF ARKANSAS. GUIDANCE MAX TEMPERATURES LOOK
SLIGHTLY HIGH FOR THURSDAY AND WILL ADJUST DOWNWARD. GUIDANCE POPS
APPEAR REASONABLE.

MCB 76/93/75/88 3445
BTR 77/92/77/90 2445
MSY 78/93/77/90 3445
GPT 76/93/75/90 4545

.NEW...NONE
LA...NONE.
MS...NONE.

23

In the hours before

Local storm report, Jul 11, 6:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
645 PM CDT WED JUL 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    BELLE CHASSE              LA   WIND DAMAGE
07/11/01   PLAQUEMINES                    TREE REPORTED DOWN ON HOME
                                          WITH ROOF DAMAGE. REPORTED
                                          BY MEDIA FROM THE PUBLIC.

0505 PM    SUMMIT                    MS   WIND DAMAGE
07/11/01   PIKE                           TREE REPORTED DOWN ON PUMP
                                          HOUSE. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0510 PM    3 SW HAMMOND              LA   WIND DAMAGE
07/11/01   TANGIPAHOA                     TREES REPORTED DOWN WITH
                                          DAMAGE TO ONE HOME AND ONE
                                          CAR. REPORTED BY LAW
                                          ENFORCEMENT.

0520 PM    MAGNOLIA                  MS   WIND DAMAGE
07/11/01   PIKE                           MULTIPLE TREES REPORTED
                                          BLOWN DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0545 PM    MAUREPAS                  LA   WIND DAMAGE
07/11/01   LIVINGSTON                     TREES REPORTED BLOWN DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0555 PM    GREENSBURG                LA   WIND DAMAGE
07/11/01   ST. HELENA                     TREES REPORTED BLOWN DOWN.
                        >                  REPORTED BY LAW
                                          ENFORCEMENT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:20 PM CDTSevere Thunderstorm WarningLIXLivingston40 min
Jul 11, 5:24 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa51 min
Jul 11, 6:05 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston55 min
Jul 11, 6:42 PM CDTSevere Thunderstorm WarningLIXAscension33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.